[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1979

Minocycline Therapy for Acne

Author Affiliations

Lincoln, Neb

Arch Dermatol. 1979;115(12):1391. doi:10.1001/archderm.1979.04010120001001
Abstract

To the Editor.—  Following the publication of my and Dr Paul W. Kohnen's recent article "Localized Hemosiderosis as a Sequela of Acne" (Arch Dermatol 114:1695-1697, 1978), I have received reports from clinicians commenting on similar conditions in their patients. One consistent finding is that all of the patients had been receiving long-term minocycline therapy for acne. Our patient had been taking 100 mg of minocycline twice daily for nearly three years when the blue-black macules first appeared on her face.Hemosiderin was demonstrated, by electron microscopy, to be the pigment retained in our patient's lesions and was observed within dermal macrophages as well as in extracellular deposits. No membrane-bound intracellular hemosiderin aggregates could be identified, suggesting that the pigment persisted because of an inability of the macrophages to surround the toxic iron compound with protective lysosomal membranes. It is plausible that this defect may, in some way, have been the

First Page Preview View Large
First page PDF preview
First page PDF preview
×